MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), there was a leak in the arterial filter deaeration system during aortic clamping that resulted in a circulatory stoppage of two minutes and 30 seconds.Cpb was resumed without issue after repairing.At 35 minutes into cpb it was found that the three-way valve of the arterial filter broke.The valve was replaced and used for the remainder of the case.The surgical procedure was completed successfully.The patient received two unit of red blood cells.There were no adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: this complaint involved a perfusion tubing pack that had a blood leak develop in the purge line coming off the external arterial filter during cardiopulmonary bypass (cpb).Cpb had to be stopped for two minutes 30 seconds to correct the leak.After this occurred, the three-way stopcock in this purge line broke.There was an undetermined loss of blood volume.The perfusionist did transfuse two units of red blood cells as a result of the blood loss.The circuit was not returned for investigation but a picture of the complaint circuit showing the tubing disconnect was provided.
 
Additional Manufacturer Narrative
Updated blocks: b1, b2, and b5.
 
Additional Manufacturer Narrative
The reported complaint was non-verifiable as no product was returned.Multiple diligence attempts for part return were unsuccessful therefore further evaluation and root cause analysis could not be performed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18857843
Report Number3017987980-2024-00007
Device Sequence Number19664477
Product Code OEZ
UDI-Device Identifier00699753501133
UDI-Public(01)00699753501133(10)0000359377(17)250331
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number75866
Device Lot Number0000359377
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/09/2024
09/13/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/31/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient EthnicityHispanic